Alert archive / California / High Wind Watches in 2015
High Wind Watch 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Apr 12, 2015, 2:40 AM PDT for Inyo County, California. It took effect at Apr 13, 2015, 11:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2015, 2:40 AM PDT (09:40 UTC)
- In effect from
- Apr 13, 2015, 11:00 PM PDT
- Expired
- Apr 13, 2015, 3:21 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4148 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676 WWUS75 KVEF 120940 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 240 AM PDT SUN APR 12 2015 .STRONG WINDS EXPECTED TO DEVELOP ACROSS THE SIERRA MONDAY EVENING INTO TUESDAY. CAZ519-520-130000- /O.NEW.KVEF.HW.A.0002.150414T0600Z-150414T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 240 AM PDT SUN APR 12 2015 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS: ABOVE 6000 FEET...WEST WINDS 45 TO 55 MPH WITH GUSTS TO 70 MPH. BELOW 6000 FEET...WEST WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH. * TIMING: WIND WILL INCREASE THROUGH MONDAY EVENING...PEAK EARLY TUESDAY MORNING BEFORE DECREASING LATE TUESDAY MORNING. * LOCATIONS: EASTERN SLOPES OF THE SIERRA INCLUDING ASPENDELL AND WHITNEY PORTAL AS WELL AS THE OWENS VALLEY INCLUDING BISHOP AND LONE PINE...MAINLY WEST OF HIGHWAY 395. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$ WOLCOTT
2 follow-up statements
178 WWUS75 KVEF 122337 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 437 PM PDT SUN APR 12 2015 .STRONG WINDS EXPECTED TO DEVELOP ACROSS THE SIERRA MONDAY EVENING INTO TUESDAY. CAZ519-520-131200- /O.CON.KVEF.HW.A.0002.150414T0600Z-150414T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 437 PM PDT SUN APR 12 2015 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * WINDS: ABOVE 6000 FEET...WEST WINDS 45 TO 55 MPH WITH GUSTS TO 70 MPH. BELOW 6000 FEET...WEST WINDS 25 TO 40 MPH WITH GUSTS 50 TO 60 MPH. * TIMING: WIND WILL INCREASE THROUGH MONDAY EVENING...PEAK EARLY TUESDAY MORNING BEFORE DECREASING LATE TUESDAY MORNING. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. && $$
185 WWUS75 KVEF 131021 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 321 AM PDT MON APR 13 2015 .A VIGOROUS SPRING SYSTEM WILL BRING STRONG WINDS TO THE REGION TONIGHT THROUGH WEDNESDAY. CAZ519-140000- /O.UPG.KVEF.HW.A.0002.150414T0600Z-150414T1800Z/ /O.NEW.KVEF.HW.W.0002.150414T0600Z-150414T2100Z/ EASTERN SIERRA SLOPES- INCLUDING...ASPENDELL...WHITNEY PORTAL 321 AM PDT MON APR 13 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 45 TO 55 MPH WITH GUSTS TO 70 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK EARLY TUESDAY MORNING BEFORE DECREASING MID-DAY TUESDAY. * LOCATIONS: ASPENDELL...WHITNEY PORTAL...AND OTHER AREAS ALONG THE EASTERN SLOPES OF THE SIERRA. * IMPACTS: WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE. DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS CAN BE EXPECTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK TRAVEL CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING. SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. && $$ CAZ521-140000- /O.NEW.KVEF.HW.W.0002.150414T0600Z-150414T2100Z/ WHITE MOUNTAINS OF INYO COUNTY- 321 AM PDT MON APR 13 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 2 PM PDT TUESDAY. * WINDS: WEST WINDS 45 TO 55 MPH WITH GUSTS TO 70 MPH. * TIMING: WINDS WILL INCREASE THIS EVENING...PEAK EARLY TUESDAY MORNING BEFORE DECREASING MID-DAY TUESDAY. * LOCATIONS: WESTGARD PASS AND OTHER AREAS IN THE WHITE MOUNTAINS. * IMPACTS: WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE. DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS CAN BE EXPECTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK TRAVEL CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING. SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. && $$ CAZ522-NVZ014-017-140000- /O.NEW.KVEF.HW.W.0002.150414T1500Z-150415T0600Z/ DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING...FURNACE CREEK...SHOSHONE...BEATTY... GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 321 AM PDT MON APR 13 2015 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR ESMERALDA...SOUTHERN AND CENTRAL NYE COUNTY...WESTERN CLARK COUNTY AND DEATH VALLEY NATIONAL PARK...WHICH IS IN EFFECT FROM 8 AM TO 11 PM PDT TUESDAY. * WINDS: NORTH WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH. * TIMING: WINDS WILL INCREASE BEHIND A COLD FRONT TUESDAY MORNING...PEAK TUESDAY AFTERNOON BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: DEATH VALLEY NATIONAL PARK...DYER...GOLDFIELD... BEATTY...AMARGOSA VALLEY...PAHRUMP AND INDIAN SPRINGS. * IMPACTS: WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE. DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS CAN BE EXPECTED...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK TRAVEL CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING. SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. && $$ CAZ520-140000- /O.UPG.KVEF.HW.A.0002.150414T0600Z-150414T1800Z/ /O.NEW.KVEF.WI.Y.0009.150414T0600Z-150415T0600Z/ OWENS VALLEY- INCLUDING...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 321 AM PDT MON APR 13 2015 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE OWENS VALLEY OF INYO COUNTY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH THEN TURNING TO NORTH AROUND THE SAME SPEED MID-DAY TUESDAY. * TIMING: WIND WILL INCREASE THIS EVENING...PEAK TUESDAY MORNING BEFORE DECREASING TUESDAY EVENING. WINDS WILL TURN TO THE NORTH BEHIND A COLD FRONT MID-DAY TUESDAY. * LOCATIONS: BISHOP...INDEPENDENCE...LONE PINE...OLANCHA AND U.S. HIGHWAY 395 IN INYO COUNTY. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK TRAVEL CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING. SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. SENSITIVE INDIVIDUALS SHOULD LIMIT TIME OUTDOORS DURING DUSTY CONDITIONS. && $$ AZZ001-CAZ523-525-NVZ015-016-018-020-140000- /O.NEW.KVEF.WI.Y.0009.150414T1500Z-150415T0600Z/ NORTHWEST PLATEAU-WESTERN MOJAVE DESERT-MORONGO BASIN- LINCOLN COUNTY-NORTHEAST CLARK COUNTY-SHEEP RANGE-LAS VEGAS VALLEY- INCLUDING...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...BARSTOW... DAGGETT...FORT IRWIN...MORONGO VALLEY...YUCCA VALLEY... TWENTYNINE PALMS...CALIENTE...PIOCHE...PANACA...HIKO...ALAMO... RACHEL...MESQUITE...OVERTON...MOAPA...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE... SEVEN HILLS...BLUE DIAMOND 321 AM PDT MON APR 13 2015 /321 AM MST MON APR 13 2015/ ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR MUCH OF THE MOJAVE DESERT...WHICH IS IN EFFECT FROM 8 AM TO 11 PM TUESDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 35 TO 50 MPH...THEN TURNING TO THE NORTH AT SIMILAR SPEED. * TIMING: WINDS WILL INCREASE TUESDAY MORNING...PEAK TUESDAY AFTERNOON BEFORE DECREASING TUESDAY EVENING. A COLD FRONT WILL TURN WINDS FROM SOUTHWEST TO NORTHWEST TUESDAY AFTERNOON AND EVENING. * LOCATIONS: MUCH OF THE MOJAVE DESERT INCLUDING THE LAS VEGAS VALLEY...HENDERSON...MESQUITE...RACHEL...PIOCHE...CALIENTE... BARSTOW...BAKER...FORT IRWIN...TWENTYNINE PALMS...YUCCA VALLEY...MORONGO VALLEY...AND COLORADO CITY. THIS INCLUDES INTERSTATES 15 AND 40...AND HIGHWAYS 95 AND 93. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK TRAVEL CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING. SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. SENSITIVE INDIVIDUALS SHOULD LIMIT TIME OUTDOORS DURING DUSTY CONDITIONS. && $$ NVZ019-140000- /O.NEW.KVEF.WI.Y.0009.150414T0600Z-150415T0600Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK 321 AM PDT MON APR 13 2015 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT TUESDAY. * WINDS: SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH TURNING TO THE NORTHWEST TUESDAY AFTERNOON. * TIMING: WINDS WILL INCREASE TONIGHT...PEAK TUESDAY BEFORE DECREASING TUESDAY EVENING. * LOCATIONS: SPRING MOUNTAINS INCLUDING KYLE AND LEE CANYONS... RED ROCK CANYON AND THE TOWN OF MOUNT CHARLESTON. THIS INCLUDES STATE ROUTES 156...157..158 AND 159. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK TRAVEL CONDITIONS BEFORE DEPARTING AND USE CAUTION WHEN TRAVELING. SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. SENSITIVE INDIVIDUALS SHOULD LIMIT TIME OUTDOORS DURING DUSTY CONDITIONS. && $$ AZZ003-036-CAZ524-NVZ021-022-140000- /O.NEW.KVEF.WI.Y.0009.150414T1500Z-150416T0600Z/ NORTHWEST DESERTS-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-SOUTHERN CLARK COUNTY- INCLUDING...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS... VALENTINE...WIKIEUP...YUCCA...BULLHEAD CITY...MOHAVE VALLEY... BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...HOOVER DAM...LAUGHLIN... PRIMM...SEARCHLIGHT...CAL-NEV-ARI 321 AM PDT MON APR 13 2015 /321 AM MST MON APR 13 2015/ ...WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 11 PM WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE NORTHWEST DESERTS...LAKE MEAD NATIONAL RECREATION AREA AND THE EASTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 8 AM TUESDAY TO 11 PM WEDNESDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 35 TO 45 MPH...THEN TURNING TO THE NORTH AND INCREASING TO 30 TO 40 MPH WITH GUSTS 40 TO 55 MPH. * TIMING: SOUTHWEST WINDS WILL INCREASE TUESDAY MORNING AND AFTERNOON...THEN TURN TO A NORTHERLY DIRECTION TUESDAY EVENING AND REMAIN STRONG UNTIL DECREASING WEDNESDAY EVENING. * LOCATIONS: BULLHEAD CITY...MOHAVE VALLEY...LAKE MEAD...LAKE MOHAVE...HOOVER DAM...KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...WIKIEUP...MOUNTAIN PASS...PRIMM...AND SEARCHLIGHT. THIS INCLUDES INTERSTATES 15 AND 40...AND HIGHWAYS 95 AND 93. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. WINDS WILL CREATE ROUGH WATER AND POOR BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK BOATING AND TRAVEL CONDITIONS BEFORE DEPARTING. SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. SENSITIVE INDIVIDUALS SHOULD LIMIT TIME OUTDOORS DURING DUSTY CONDITIONS. && $$ AZZ002-CAZ526-527-140000- /O.NEW.KVEF.WI.Y.0009.150415T0600Z-150416T0600Z/ LAKE HAVASU AND FORT MOHAVE-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... VIDAL JUNCTION...NEEDLES 321 AM PDT MON APR 13 2015 /321 AM MST MON APR 13 2015/ ...WIND ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 11 PM WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE COLORADO RIVER VALLEY WHICH IS IN EFFECT FROM 11 PM TUESDAY TO 11 PM WEDNESDAY. * WINDS: NORTH WINDS 25 TO 40 MPH WITH GUSTS 35 TO 50 MPH. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT...PEAK WEDNESDAY BEFORE DECREASING WEDNESDAY EVENING. * LOCATIONS: LAKE HAVASU...DESERT HILLS...TOPOCK...NEEDLES...VIDAL JUNCTION AS WELL AS INTERSTATE 40 NEAR NEEDLES AND HIGHWAY 95. * IMPACTS: DIFFICULT DRIVING CONDITIONS DUE TO BLOWING DUST AND STRONG CROSSWINDS...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG WINDS MAY DISPLACE TREE DEBRIS...SMALL OBJECTS AND TEMPORARY STRUCTURES. WINDS WILL CREATE ROUGH WATER AND POOR BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLAN AHEAD FOR WEATHER-RELATED TRAVEL DELAYS...CHECK BOATING AND TRAVEL CONDITIONS BEFORE DEPARTING. SLOW DOWN AND USE HEADLIGHTS IF BLOWING DUST WITH LOW VISIBILITY IS ENCOUNTERED. SECURE ANY LOOSE ITEMS OR TEMPORARY STRUCTURES IN ADVANCE. SENSITIVE INDIVIDUALS SHOULD LIMIT TIME OUTDOORS DURING DUSTY CONDITIONS. && $$ WOLCOTT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 11, 9:49 PM PDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 11, 9:49 PM PDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 949 PM PDT SAT APR 11 2015 .SYNOPSIS...A WARMING TREND WILL CONTINUE THROUGH MONDAY THEN BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE REGION TUESDAY AND WEDNESDAY. THESE WINDS WILL USHER IN COOLER TEMPERATURES FOR THE MIDDLE OF THE WEEK FOLLOWED BY A REBOUND ABOVE NORMAL NEXT WEEKEND. && .UPDATE...A WEAK PUSH OF NORTHERLY WINDS IS MOVING ACROSS THE SOUTHERN GREAT BASIN THIS EVENING. WIND SPEEDS HAVE GENERALLY BEEN LIGHT THOUGH WITH GUSTS TOPPING OUT AROUND 20 MPH. OTHERWISE HIGH CLOUDS CONTINUE TO MOVE ACROSS THE REGION WHICH WILL HELP KEEP TEMPERATURE MILD OVERNIGHT. CURRENT FORECAST IS IN GOOD SHAPE AND NO UPDATES PLANNED. && .AVIATION...FOR MCCARRAN...TYPICAL DIURNAL SOUTHWEST WINDS AROUND 8 KTS OVERNIGHT. LIGHT NORTHEAST TO EAST WIND COMPONENTS CAN BE EXPECTED DURING THE DAYLIGHT HOURS SUNDAY. SCT-BKN CIGS AOA 20K FEET THROUGH THE PERIOD. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NORTHWEST WINDS OF 10 TO 20 KNOTS WILL SPREAD DOWN THROUGH SOUTH CENTRAL NEVADA TONIGHT THROUGH EARLY SUNDAY MORNING IN RESPONSE TO A WEAK DISTURBANCE BRUSHING NORTHERN NEVADA. ELSEWHERE...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS AT 12 KTS OR LESS THROUGH SUNDAY WITH SCT-BKN CLOUDS AOA 20K FEET THROUGH THE PERIOD. && .PREV DISCUSSION... 325 PM PDT SAT APR 11 2015 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.. A SLIGHT WARMING TREND WITH ONLY OCCASIONAL BREEZES CAN BE EXPECTED THE NEXT COUPLE DAYS. A SHORTWAVE TROUGH COULD BE SEEN ON SATELLITE LOOPS QUICKLY MOVING ACROSS THE PACIFIC NORTHWEST THIS AFTERNOON. THIS FEATURE WILL DIP OVER NORTHERN NEVADA TONIGHT THEN PULL AWAY OVER THE NORTHERN ROCKIES SUNDAY. A SWATH OF HIGH CLOUDS WILL SPREAD FROM NORTHWEST TO SOUTHEAST OVER THE REGION TONIGHT IN RESPONSE TO THIS AND SOME NORTH BREEZES WILL PUSH DOWN OVER CENTRAL NYE AND LINCOLN COUNTIES. A SHORTWAVE RIDGE WILL MIGRATE OVER THE REGION SUNDAY AND EARLY MONDAY THEN A FAIRLY VIGOROUS TROUGH IS FORECAST TO SWING INTO NORTHERN CALIFORNIA MONDAY NIGHT. THE EFFECTS OF THIS SYSTEM WILL KICK UP MODERATE WINDS ACROSS THE SOUTHERN SIERRA AND WESTERN MOJAVE DESERT MONDAY NIGHT BUT ITS EFFECTS ON THE FORECAST AREA WILL LARGELY BE FELT THE FOLLOWING DAY OR SO. TEMPERATURES WILL RISE A FEW DEGREES EACH DAY SUNDAY AND MONDAY. .LONG TERM...TUESDAY THROUGH SATURDAY. THE STORY OF THE LONG TERM PERIOD CONTINUES TO BE THE TRAJECTORY OF THE NEXT SHORTWAVE THAT WILL TRAVERSE THE GREAT BASIN MID NEXT WEEK. THOUGH 12Z OPERATIONAL MODEL RUNS HAVE SOMEWHAT COME TO A CONSENSUS IN THE TRACK AND EVOLUTION OF THIS SHORTWAVE THROUGH FRIDAY...RUN TO RUN CONSISTENCY HAS BEEN POOR OVER THE PAST SEVERAL MODEL RUNS. THEREFORE CONFIDENCE REMAINS LOWER THIS AFTERNOON IN THE CHANGES MADE IN THE GRIDS. THE OPERATIONAL GFS/EURO CAME IN WITH A SLIGHTLY DEEPER/STRONGER SOLUTION THAN THE 00Z RUNS...BREAKING THE RECENT TREND OF A MORE PROGRESSIVE/FLATTER TROUGH. GUIDANCE DIGS THE SHORTWAVE EAST OF THE CWA TUESDAY AFTERNOON/WEDNESDAY...FORMING A CLOSED LOW OVER OR JUST EAST OF THE FOUR CORNERS. THIS WILL LEAVE THE ENTIRE CWA IN A STRONG NORTHERLY/NORTHWESTERLY FLOW REGIME FROM TUESDAY NIGHT-THURSDAY BEFORE ANOTHER SHORTWAVE KICKS THE CLOSED LOW OFF TO THE EAST. IF THIS PATTERN COMES TO FRUITION...IT WILL YIELD WINDY NORTH WINDS AREA-WIDE FOLLOWING THE PASSAGE OF THE COLD FRONT ON TUESDAY...WITH THE WIND PRONE AREAS OF THE COLORADO RIVER VALLEY FEELING THE MOST IMPACT THROUGH THURSDAY AFTERNOON. HIGH PRESSURE SHOULD BUILD INTO THE AREA BRIEFLY ON FRIDAY WITH A POTENTIAL SPLIT PATTERN NEXT WEEKEND FOR BENIGN WEATHER. GIVEN THE MODEL TO MODEL AGREEMENT TODAY...WENT AHEAD AND INCREASED SOUTHWESTERLY WINDS AHEAD OF THE COLD FRONT DURING THE DAY TUESDAY AHEAD AS THE TROUGH AXIS BRUSHES BY THE AREA. ALSO INCREASED WIND SPEEDS AND GUSTS ACROSS MOST AREAS TUESDAY NIGHT THROUGH THURSDAY AFTERNOON AS STRONG NORTHERLY/NORTHWESTERLY FLOW SETS UP OVER THE CWA. HOWEVER...OPTED TO BLEND IN VALUES FROM THE INHERITED GRIDS...DUE TO LOWER CONFIDENCE FROM THE AFOREMENTIONED INCONSISTENCIES IN THE MODELS FROM RUN TO RUN. AS FOR POPS...CONTINUED TO KEEP THE MENTION OF ANY PRECIPITATION REMOVED FROM THE GRIDS FOR NOW. HOWEVER...IF MODEL RUNS BEGIN TO SHOW CONSISTENCY IN A SLIGHTLY DEEPER SHORTWAVE...MENTIONABLE POPS MAY NEED TO BE REINTRODUCED TO THE NORTHERN ZONES. TEMPERATURE WISE...HIGHS WILL RUN AROUND OR A SEVERAL DEGREES ABOVE AVERAGE FOR MID-APRIL...WITH THE EXCEPTION OF WEDNESDAY FOLLOWING THE PASSAGE OF THE COLD FRONT. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND HOWEVER...ANY SIGNIFICANT WEATHER SHOULD BE REPORTED ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...WOLCOTT SHORT TERM...ADAIR LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:51 AM PDT | Fire Weather Watch | VEF | Inyo, Tulare | 23 hr |
Nearby
High Wind Watches in California, 2015Every high wind watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.